# SDR CA141003002

- Difficulty date: October 2, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bell 412EP
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Smoke
- Location: Cockpit
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

(CAN) WHEN STARTING ENGINE NR 1 WITH BATTERY POWER IN AUTO MODE, AND UPON REACHING 61 PERCENT NG, ELECTRICAL SMOKE WAS NOTICED COMING OUT FROM UNDER THE COPILOTS INSTRUMENT PANEL.  PRIOR TO REACHING 61 PERCENT NG, A NOTICEABLE TICKING/PULSING NOISE COULD BE HEARD IN THE HEADSETS AND THE FUEL QTY AND AMP/VOLT INDICATORS SEEMED TO FLICKER.  ENGINE LIGHTOFF, ACCELERATION AND CONTROL WAS NORMAL.  UPON NOTICING/SMELLING THE SMOKE,  THE ENGINE WAS SHUTDOWN, ALL ELECTRICS WERE SHUTOFF AND EVERYONE EXITED THE HELICOPTER.
